Convergence analysis of a monotonic penalty method for American option pricing

Kai Zhang, Xiaoqi Yang, Kok Lay Teo

Research output: Journal article publicationJournal articleAcademic researchpeer-review

10 Citations (Scopus)

Abstract

This paper is devoted to study the convergence analysis of a monotonic penalty method for pricing American options. A monotonic penalty method is first proposed to solve the complementarity problem arising from the valuation of American options, which produces a nonlinear degenerated parabolic PDE with Black-Scholes operator. Based on the variational theory, the solvability and convergence properties of this penalty approach are established in a proper infinite dimensional space. Moreover, the convergence rate of the combination of two power penalty functions is obtained.
Original languageEnglish
Pages (from-to)915-926
Number of pages12
JournalJournal of Mathematical Analysis and Applications
Volume348
Issue number2
DOIs
Publication statusPublished - 15 Dec 2008

Keywords

  • Complementarity problem
  • Option pricing
  • Penalty method
  • Variational inequalities

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Cite this